Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Quasiconformal mappings and Ahlfors-David curves


Author: Paul MacManus
Journal: Trans. Amer. Math. Soc. 343 (1994), 853-881
MSC: Primary 30C65
DOI: https://doi.org/10.1090/S0002-9947-1994-1202420-6
MathSciNet review: 1202420
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ \rho $ is a quasiconformal mapping of the plane whose dilatation satisfies a certain quadratic Carleson measure condition relative to an Ahlfors-David curve $ \Gamma $ then $ \rho $ is differentiable almost everywhere on $ \Gamma $ and $ \log \vert\rho \prime \vert \in {\text{BMO}}$. When $ \Gamma $ is chord-arc we show that its image is a Bishop-Jones curve. If the Carleson norm is small then we show that $ \rho $ is absolutely continuous on $ \Gamma $, the image of $ \Gamma $ is an Ahlfors-David curve, and $ \rho \prime = {e^a}$, where $ a \in {\text{BMO}}$ with a small norm.


References [Enhancements On Off] (What's this?)

  • [A] L. V. Ahlfors, Lectures on quasiconformal mappings, Wadsworth and Brooks/Cole, Monterey, Calif., 1987. MR 883205 (88b:30030)
  • [AZ] K. Astala and M. Zinsmeister, Teichmüller spaces and BMOA, preprint, 1990. MR 1103039 (92k:30031)
  • [BJ] C. Bishop and P. W. Jones, Harmonic measure, $ {L^2}$ estimates and the Schwarzian derivative, J. Analyse Math. (to appear). MR 1269200 (95f:30034)
  • [C] L. Carleson, On mappings, conformal at the boundary, J. Analyse Math. 19 (1967), 1-13. MR 0215986 (35:6821)
  • [D] B. Dahlberg, On the absolute continuity of elliptic measures, Amer. J. Math. 108 (1986), 1119-1138. MR 859772 (88i:35061)
  • [F] K. J. Falconer, The geometry of fractal sets, Cambridge Tracts in Math., vol. 85, Cambridge Univ. Press, Cambridge, 1985. MR 867284 (88d:28001)
  • [FKP] R. Fefferman, C. Kenig, and J. Pipher, The theory of weights and the Dirichlet problem for elliptic equations, Ann. of Math. (2) 134 (1991), 65-124. MR 1114608 (93h:31010)
  • [J] P. W. Jones, Lipschitz and bi-Lipschitz functions, Rev. Mat. Iberoamericana 4 (1988), 115-121. MR 1009121 (90h:26016)
  • [JK] D. S. Jerison and C. E. Kening, Hardy spaces, $ {A_\infty }$ and singular integrals on chord-arc domains, Math. Scand. 50 (1982), 221-248. MR 672926 (84k:30037)
  • [L] O. Lehto, Univalent functions and Teichmüller spaces, Graduate Texts in Math., Springer-Verlag, New York and Berlin, 1987. MR 867407 (88f:30073)
  • [LV] O. Lehto and K. Virtanen, Quasiconformal mappings in the plane, Springer-Verlag, Berlin and New York, 1973. MR 0344463 (49:9202)
  • [S1] S. Semmes, Quasiconformal mappings and chord-arc curves, Trans. Amer. Math. Soc. 306 (1988), 233-263. MR 927689 (89j:30029)
  • [S2] -, Estimates for $ {(\bar \partial - \mu \partial )^{ - 1}}$ and Calderón's theorem on the Cauchy integral, Trans. Amer. Math. Soc. 306 (1988), 191-232. MR 927688 (88k:30048)
  • [St] E. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N.J., 1970. MR 0290095 (44:7280)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C65

Retrieve articles in all journals with MSC: 30C65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1202420-6
Keywords: Quasiconformal mapping, Ahlfors-David curve, Carleson measures, BMO
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society